MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PROTECTOR P28¿; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PROTECTOR P28¿; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 515104
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.Device manufacture date: unknown.Investigation summary: one photo was received for evaluation by our quality engineer.Through visual inspection, drops of liquid were observed in the bag containing the protector, injector, and syringe.Based on the photo, we were not able to properly identify the point where the leakage originated.As a lot number was unavailable for this incident, a device history record review could not be completed and additional retained samples could not be investigated.The instructions for use must be carefully followed when using the phaseal devices in order to ensure the device functions as intended.The protector must be attached completely vertical to the vial.The m12 assembly fixture is recommended to ease the connection of the protector to the vial.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.Investigation conclusion: the customer claims between the protector and the vial.One picture was received showing drops in a plastic bag containing the protector and injector + syringe.It is no possible to confirm the point of leakage.One sample was received at flks, vial containing pertuzumab.Unable to proceed with sample handling as this is a chemo drug.As the lot is unknown, retained samples cannot be taken for investigation.Dhr cannot be reviewed as the lot is unknown.Inspections and tests in manufacturing area for protectors: protector housing are molded in bd (b)(4) plant.Visual inspections and critical dimensions for protector housing parts are performed according to ph-300.During assembly process, the operator performs the following inspections and tests according to ph-302.It is verified that the expansion film of the bladder is centered in the protector housing, correctly sealed and free of holes or damages.Visual inspection of the filter is performed to verify that is centered in the protector cavity, welded in a right position and free of holes between the filter and filter cover.-overpressure test is performed to verify that the expansion film of the bladder can resist certain pressure.Film breakage test: the expansion film of the bladder must break at minimum pressure (0,5 bar).It is verify if the break is produced in the sealing area or at the film.Functionality test is performed to ensure properly work of the protector.Hydrophobic filter leakage test is performed to verify that no leaks are present in the filter.Leakage test is performed to ensure the quality of the membrane.Root cause description: conclusion(s): it is no possible to confirm the root cause of the event taking into account the information received.Please note that instructions in the ifu must be carefully followed: protectors must be chosen taking into account the size of the vials: protectors must be attached completely vertically to the vial.They must be connected to the vials through the rubber stopper.If the metallic cap is damaged, a leak can occur.M12 assembly fixture makes easier the connection.Draw a volume of air equivalent to the dose or required volume of diluent into the syringe.Attach the syringe to the vial.Keeping the vial upright, push the air or the diluent into the vial.The expansion chamber will inflate.The performance of the sealing membrane is reduced after multiple perforations (no more than 10 perforations are recommended).Rationale: cpm is acceptable for this defect according to last qda.Evaluation is done in a monthly basis.
 
Event or Problem Description
It was reported that drug was sprayed during mixing with a bd protector p28¿.The following information was provided by the initial reporter: phaseal protector (p28) which sprayed drug all over, during mixing, and we had to waste a vial of that drug.The compounding technician attached the vial protector, and then when they began to attach the syringe adapter and insert the needle/ fully connect the adapter the drug started spraying out of the vial where the connection was.

Brand Name
BD PROTECTOR P28¿
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key8476279
Report Number3003152976-2019-00241
Device Sequence Number11208559
Product Code ONB
UDI-Device Identifier30382905151041
UDI-Public30382905151041
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number515104
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2019
Initial Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;